Alert archive / West Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, WV

June 4, 2011Pleasants County, West Virginia

NWS Charleston, WV issued this special weather statement at Jun 4, 2011, 11:21 PM EDT for Pleasants County, West Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2011, 11:21 PM EDT (03:21 UTC)
Expired
Jun 4, 2011, 11:45 PM EDT
In force
24 min
Issued by
NWS Charleston, WV

County Pleasants County, WV

The radar

The Pittsburgh radar (KPBZ), 141 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WWUS81 KRLX 050321
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1121 PM EDT SAT JUN 4 2011

OHZ076-WVZ010-050345-
PLEASANTS WV-WASHINGTON OH-
1121 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON AND
PLEASANTS COUNTIES...

AT 1116 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST
OF BEVERLY...MOVING SOUTHEAST AT 25 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM
THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

THIS STORM WILL BE NEAR LOWER SALEM AROUND 1130 PM AND NEWPORT AROUND
1145 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
11 AND 17 IN OHIO.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3965 8147 3960 8134 3960 8129 3961 8127
      3958 8126 3958 8116 3950 8109 3946 8110
      3946 8105 3943 8102 3940 8102 3930 8125
      3959 8149

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 4, 7:56 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 4, 7:56 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
756 PM EDT SAT JUN 4 2011

.SYNOPSIS...
COLD FRONT APPROACHES TONIGHT...SLIPPING THROUGH THE AREA SUNDAY
INTO SUNDAY NIGHT. HIGH PRESSURE SAILS ACROSS MONDAY. A WARM FRONT
CROSSES TUESDAY. ANOTHER COLD FRONT ARRIVES LATE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
WEAK WARM FRONT WILL RACE THROUGH THE CWA THIS AFTERNOON AND
EXIT. A THIN LINE OF CONVECTION HAS FORMED AND HAS BEEN SPOTTY
ALONG THE FRONT. CONVECTION HOLDING TOGETHER DESPITE HEADING INTO
LOWER DEW POINTS AND DRIER AIR. THESE STORMS HOWEVER SHOULD WEAKEN
AND FALL APART AS IT DOES. LOW PRESSURE OVER GREAT LAKES WILL DROP
SOUTH OVERNIGHT AND TRAILING COLD FRONT WILL MOVE ACROSS THE CWA
LATER TONIGHT AND SUNDAY. KEPT LIKELY POPS INITIALLY NW AND THEN
GENERALLY WENT WITH HIGH CHC POPS THE REST OF THE WAY AS FRONT
MOVING THROUGH AT NIGHT/EARLY MORNING. FRONT PUSHES JUST SOUTH OF
THE REGION BY LATE SUNDAY. AS IT PUSHES SOUTHEAST...SHOWER AND
STORM CHANCES SHOULD DECREASE FROM THE NORTHWEST. HIGH PRESSURE
BUILDS IN LATE SUNDAY NIGHT. LATEST MAX/MIN GUID REASONABLE WITH
ONLY A FEW ADJUSTMENTS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
HIGH PRESSURE TO START UNDER NW FLOW ALOFT.  AS HIGH EXITS TO THE SE
LATER MON...ALLOWING SW FLOW TO DEVELOP...RING OF FIRE PATTERN SETS
UP WITH CONVECTIVE COMPLEXES ALONG THE SOUTHERN EDGE OF THE
WESTERLIES RIDING OVER TOP OF THE RIDGE TO THE W AND THAN DOWN THE E
SIDE OF IT...MUCH LIKE WHAT HAPPENED OVER NY AND PA LATE LAST NIGHT
INTO TODAY.  NAM12 HINTS AS FIRST SUCH COMPLEX MON NT INTO TUE
MORNING...FOLLOWED BY ANOTHER LATE WED INTO WED NT.  OTHER MODELS
ARE MUCH MORE SUBTLE AT BEST WITH ANY SUCH FEATURES.

NW-SE ORIENTED WARM FRONT MOVES THROUGH THE AREA SOMETIME TUE.
THEREFORE...CONVECTIVE COMPLEXES HAVE A BETTER SHOT OF AFFECTING THE
AREA MON NT...E OF THE WARM FRONT...COMPARED WITH TUE NT...ONCE THE
FRONT HAS PASSED.  IF THE DEW POINT GRADIENT CANNOT CLEAR THE AREA
BY TUE NT...THEN THE DOOR IS LEFT OPEN A BIT.
GIVEN THE TOUGH NATURE OF HITTING THE FORMATION AND THEN
SUBSEQUENT TIMING AND OVERALL PLACEMENT OF COMPLEXES OF THIS
NATURE...AND PER ISC...KEPT POPS NO HIGHER THAN SLIGHT CHANCE MON
NT AND DID NOT EVEN CODE UP ANY ADDITIONAL COMPLEXES AT ALL AFTER
THAT AT THIS TIME.

LOWS LOOKED GOOD AT THIS DISTANCE.  UNLESS IT RAINS SOON...THINGS
ARE DRYING OUT...SO RAISED HIGHS TO THE LOWER MET...WITH THE
HIGHER MAV CONTINUING TO RUN TOO HIGH.  AGAIN...IF IT REMAINS
DRY...AND CLEANER RIDGING TAKES HOLD AT SOME POINT...THEN THE MAV
MAY BE GIVEN SOME CREDENCE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
BASICALLY DRY FCST INTO THU AS UPPER RIDGING NOSES EWD INTO THE
AREA.  RIDGE IS ONCE AGAIN FLATTENED THU AS ANOTHER S/W TROF RIDES
OVER TOP OF IT.  THIS WILL PUSH A COLD FRONT THROUGH LATE THU NT OR
FRI.  HAVE SLIGHT CHANCE FOR DIURNAL CONVECTION WED WITH RIDGE
ALREADY FLATTENING AND SOUTHERN EDGE OF THE WESTERLIES A LITTLE
CLOSER TO THE AREA.  BETTER CHANCE THU INTO FRI AS THE COLD FRONT
NEARS AND THEN CROSSES.  BEST UPPER FORCING IS THU WITH WHAT IS
LEFT OF WEAK FRONT PUSHING S THROUGH THE AREA FRI AS UPPER ENERGY
MOVES E INTO NEW ENGLAND.

SHAKY HIGH PRESSURE BRINGS DRY WEATHER FOR THE BALANCE OF THE
PERIOD.  HIGH IS SHAKY IN THAT IT PASSES WELL N OF THE AREA.  THIS
MAY ALLOW THE COLD FRONT TO TURN AROUND AND RETURN AS A WARM FRONT
NEXT WEEKEND.

MINOR TEMPERATURE CHANGES WITH HPC AND MEX REASONABLY CLOSE IN MOST
CASES.  RATHER WARM TO HOT WED AND THU AND THEN A BIT COOLER TO
CLOSE OUT THE WEEK.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
STARTING THE PERIOD WITH VFR CONDITIONS. HOWEVER...SEVERE
THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST OH...PASSING JUST WEST
OF PKB AROUND 01-02Z. THESE STORMS WILL MOVE SOUTH SOUTHEAST
ACROSS SOUTHEAST OH...PERHAPS IN BETWEEN OR AFFECTING HTS AND/OR
CRW. THE THREAT FOR BRIEF IFR CONDITIONS UNDER HEAVY THUNDERSTORMS
AND STRONG GUSTY WINDS EXISTS...BUT ITS DIFFICULT TO PINPOINT
STORM TRACKS AS THEY MOVE TO THE RIGHT OF THE MEAN FLOW.

BRIEF LOCALIZED MVFR CONDITIONS CAN BE EXPECTED IN THE VICINITY OF
THESE STORMS. CIGS 40-50CB WITH THIS LINE AS WELL. VFR ELSEWHERE
THROUGHOUT THE REST OF THE EVENING.

ADDITIONAL SHOWERS/STORMS OVERNIGHT MAY RESULT IN MVFR/IFR CONDITIONS
AFTER 06Z TONIGHT...MAINLY ACROSS THE NORTHERN SITES.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: TIMING OF MVFR/IFR IN TSTMS MAY VARY
OVERNIGHT AND EARLY SUNDAY MORNING.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 00Z MONDAY...
MVFR/IFR POSSIBLE IN THUNDERSTORMS SUNDAY AFTERNOON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/JS
NEAR TERM...ARJ
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...ARJ
Hazardous weather outlook, Jun 4, 9:48 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
948 PM EDT SAT JUN 4 2011

OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-039-040-060200-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-
CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-
BARBOUR-
948 PM EDT SAT JUN 4 2011

...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-033>038-046-047-060200-
GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
POCAHONTAS-RANDOLPH-
948 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN
WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 4, 8:57 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
857 PM EDT SAT JUN 4 2011

OHZ075-083>085-050200-
ATHENS OH-JACKSON OH-MEIGS OH-VINTON OH-
857 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JACKSON...
NORTHWESTERN MEIGS...SOUTHWESTERN ATHENS AND VINTON COUNTIES...

AT 854 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF LOGAN...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR ALLENSVILLE AROUND 905 PM...CREOLA AROUND 910
PM...ZALESKI...LAKE HOPE STATE PARK...AND MCARTHUR AROUND 915 PM...
HAMDEN...AND WELLSTON AROUND 920 PM...RADCLIFFE AROUND 930 PM...
CARPENTER AND ALBANY AROUND 935 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3914 8191 3901 8257 3937 8268 3937 8264
      3938 8263 3938 8252 3940 8251 3939 8230
      3940 8229 3941 8228

26
Local storm report, Jun 4, 9:16 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
916 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             2 W MCARTHUR            39.25N  82.52W
06/04/2011  E0.25 INCH       VINTON             OH   TRAINED SPOTTER

            SOME GUSTY WINDS BUT NO DAMAGE.

&&

EVENT NUMBER RLX1100676

JFD
Special weather statement, Jun 4, 9:46 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
946 PM EDT SAT JUN 4 2011

OHZ083>087-WVZ007-050245-
GALLIA OH-JACKSON OH-LAWRENCE OH-MASON WV-MEIGS OH-VINTON OH-
946 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN JACKSON...GALLIA...
LAWRENCE...SOUTHEASTERN VINTON...WEST CENTRAL MEIGS AND WESTERN MASON
COUNTIES...

AT 945 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF WELLSTON...MOVING SOUTH AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR VINTON...AND KYGER AROUND 955 PM...OAK HILL
AROUND 1000 PM...RIO GRANDE...CENTERPOINT...AND CHESHIRE AROUND 1005
PM...ADAMSVILLE...AND GALLIA AROUND 1010 PM...GAGE AND GALLIPOLIS
AROUND 1015 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3916 8269 3916 8223 3868 8195 3848 8264
      3849 8265 3880 8267 3880 8266 3884 8266
      3884 8267

26
Special weather statement, Jun 4, 10:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1000 PM EDT SAT JUN 4 2011

OHZ076-WVZ010-011-019-020-031-050300-
DODDRIDGE WV-HARRISON WV-PLEASANTS WV-RITCHIE WV-TYLER WV-
WASHINGTON OH-
1000 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT DODDRIDGE...NORTHEASTERN
RITCHIE...NORTHEASTERN WASHINGTON...NORTHWESTERN HARRISON...PLEASANTS
AND TYLER COUNTIES...

AT 958 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF MIDDLEBOURNE...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR POINT LOOKOUT AROUND 1010 PM...ARVILLA AROUND
1015 PM...MIDDLEBOURNE AROUND 1020 PM...WICK...AND HEBRON AROUND 1025
PM...ALMA AROUND 1030 PM...MOUNTAIN...LIMA AND PENNSBORO AROUND 1035
PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3959 8090 3960 8084 3948 8071 3949 8067
      3943 8055 3947 8049 3945 8036 3944 8036
      3912 8088 3958 8130 3958 8104 3955 8103
      3961 8095

26
Special weather statement, Jun 4, 10:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1055 PM EDT SAT JUN 4 2011

OHZ083-086-087-WVZ006-007-050400-
CABELL WV-GALLIA OH-JACKSON OH-LAWRENCE OH-MASON WV-
1055 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT GALLIA...JACKSON...NORTH CENTRAL
CABELL...NORTHERN LAWRENCE AND SOUTHERN MASON COUNTIES...

AT 1053 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF GALLIPOLIS...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3911 8280 3920 8277 3920 8273 3868 8191
      3861 8206 3859 8206 3850 8223 3871 8271
      3875 8270 3876 8267 3884 8266 3885 8277
      3894 8276 3895 8281

26
Special weather statement, Jun 4, 11:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1121 PM EDT SAT JUN 4 2011

OHZ076-WVZ010-050345-
PLEASANTS WV-WASHINGTON OH-
1121 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON AND
PLEASANTS COUNTIES...

AT 1116 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST
OF BEVERLY...MOVING SOUTHEAST AT 25 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM
THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR LOWER SALEM AROUND 1130 PM AND NEWPORT AROUND
1145 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
11 AND 17 IN OHIO.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3965 8147 3960 8134 3960 8129 3961 8127
      3958 8126 3958 8116 3950 8109 3946 8110
      3946 8105 3943 8102 3940 8102 3930 8125
      3959 8149

10

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:46 PM EDTSpecial Weather StatementRLXMason59 min
Jun 4, 10:00 PM EDTSpecial Weather StatementRLXDoddridge, Tyler60 min
Jun 4, 10:22 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler53 min
Jun 4, 11:28 PM EDTSpecial Weather StatementRLXGilmer, Lewis, Ritchie47 min
Jun 5, 12:20 AM EDTSpecial Weather StatementRLXWebster40 min
Jun 5, 1:11 AM EDTSpecial Weather StatementRLXNicholas34 min
Jun 4, 8:57 PM EDTSpecial Weather StatementRLXVinton63 min
Jun 4, 10:55 PM EDTSpecial Weather StatementRLXGallia, Jackson65 min
Jun 4, 11:35 PM EDTSpecial Weather StatementRLXMorgan, Washington40 min
Jun 5, 2:15 AM EDTFlash Flood WarningRLXMorgan, Perry2 hr
Jun 5, 12:43 AM EDTSpecial Weather StatementRLXGreenup47 min

Nearby

Special Weather Statements in West Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.